Hail, Texas
- When
- May 7, 6:55 PM CST
- Where
- Texas County, 6 mi NW of Guymon
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.750, -101.567
Severe thunderstorms moved across the central Oklahoma panhandle producing large hail and high winds. There were no reports of damage or injuries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the central Oklahoma panhandle producing large hail and high winds. There were no reports of damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 7, 2:07 PM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 307 PM CDT SUN MAY 7 2006 .DISCUSSION...CONVECTION ALREADY DEVELOPING TO THE NORTH AND WEST OF THE CWA THIS AFTERNOON. SKIES CLEARED OUT NICELY ACROSS THIS REGION TODAY...ALLOWING GOOD INSOLATION TO HELP DESTABILIZE THE ATMOSPHERE. LIFT IS ALSO AIDED BY THE INFLUENCE OF SHORTWAVE TROF MOVING ACROSS THE ROCKIES IN THE NORTHWESTERLY FLOW ALOFT. WITH LOW-LEVEL JET PROGGED TO INTENSIFY THIS EVENING AND STEEPENING LAPSE RATES...THERE REMAINS A THREAT FOR SEVERE WEATHER ACROSS THE PANHANDLES. HAVE RETAINED THE MENTION OF SEVERE IN THE ZONES WITH THAT IN MIND. EXPECT COMPLEX TO TRAVERSE THE CWA OVERNIGHT...CLEARING THE AREA BY 12Z MONDAY. WILL CONTINUE 30-40 POPS FOR THE OVERNIGHT PERIOD. FOR MORE ON THIS...SEE THE SWODY1. TEMPS EXPECTED TO WARM BACK INTO THE 80S ON MONDAY ACROSS THE AREA. WINDS SHOULD GENERALLY BE FROM THE WEST TO SOUTHWEST...WHICH WILL HELP TO SET UP THE DRY LINE ACROSS THE EASTERN ZONES. WILL CONTINUE TO MENTION SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN TWO COLUMNS OF COUNTIES. SURFACE TROF IS PROGGED TO SLIDE EAST MONDAY NIGHT...WHICH WILL BRING A COLD FRONT INTO THE PANHANDLES BY EARLY TUESDAY. TEMPS SHOULD REMAIN IN THE UPPER 70S TO LOWER 80S ON TUESDAY DESPITE THE FRONTAL PASSAGE. STRONGER SURGE OF COOLER AIR EXPECTED TUESDAY NIGHT. NAM AND GFS DIFFER A BIT ON THIS SCENARIO BUT WILL CONTINUE TO FAVOR THE GFS AS THIS HAS BEEN THE MOST COMMON SOLUTION FOR THE PAST SEVERAL RUNS. HAVE RAISED POPS A BIT FOR TUESDAY NIGHT...WITH SLIGHT CHANCE CONTINUING INTO THE DAY ON WEDNESDAY. SOME OF THE GUIDANCE CONTINUES TO SHOW PRECIP CHANCES ON WEDNESDAY NIGHT AS ISENTROPIC UPGLIDE INCREASES BUT I AM NOT BUYING THAT YET. THINKING MORE IN THE WAY OF CLOUDS AND DRIZZLE AS OPPOSED TO MEASURABLE PRECIP AT THIS POINT. MODEL INCONSISTENCIES AT THE END OF THE WEEK CONTINUE WITH THE 12Z GFS COMING IN QUITE A BIT WETTER THAN THE 00Z. HAVE KEPT THE FORECAST FOR THE EXTENDED PERIODS DRY AT THIS TIME...BUT WILL SHOW 10 PERCENT POPS IN GRIDS SINCE THE 12Z RUN IS MORE OF AN OUTLIER. THE 00Z MEX TEMPS SEEMED REASONABLE AS WELL AND SAW LITTLE REASON TO DEVIATE MUCH. 24/MJ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 52 85 53 82 / 30 10 10 10 BEAVER OK 54 84 53 77 / 40 20 20 10 BOISE CITY OK 50 85 49 74 / 40 10 10 10 BORGER TX 57 86 57 82 / 40 10 10 10 BOYS RANCH TX 51 88 54 83 / 30 10 10 10 CANYON TX 51 87 53 87 / 30 10 10 10 CLARENDON TX 56 84 57 87 / 40 20 20 10 DALHART TX 48 86 52 78 / 30 10 10 10 GUYMON OK 52 85 52 76 / 40 10 10 10 HEREFORD TX 51 87 52 86 / 30 10 10 10 LIPSCOMB TX 55 83 56 79 / 40 20 20 10 PAMPA TX 55 85 56 78 / 40 20 20 10 SHAMROCK TX 55 84 58 85 / 40 20 20 10 WELLINGTON TX 57 85 60 88 / 40 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAY 7 2006 OKZ001>003-TXZ001>020-081100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. AN UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE SOUTHERN HIGH PLAINS LATER THIS AFTERNOON AND EVENING. THIS WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND EASTERN NEW MEXICO THIS AFTERNOON...THEN MOVE SOUTHEAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES AS THE DRYLINE MOVES INTO THAT AREA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT AND UPPER LEVEL LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 534 PM CDT SUN MAY 7 2006 OKZ001-072315- CIMARRON OK- 534 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF KEYES AT 534 PM CDT...MOVING EAST AT 20 MPH. HAIL FROM PEA TO ONE HALF INCH SIZE AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY NORTH AND EAST OF BOISE CITY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 538 PM CDT SUN MAY 7 2006 TXZ011-072315- OLDHAM TX- 538 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN OLDHAM COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER VEGA AT 538 PM CDT...MOVING EAST AT 20 MPH. BETWEEN PEA AND ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OLDHAM COUNTY...INCLUDING THE CITY OF VEGA AND MOTORISTS ON INTERSTATE 40...SHOULD MONITOR THE WEATHER SITUATION CLOSELY... LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT SUN MAY 7 2006 TXZ016-072345- DEAF SMITH TX- 605 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL DEAF SMITH COUNTY AT 605 PM CDT...MOVING EAST AT 20 MPH. BETWEEN PEA AND ONE HALF INCH SIZE HAIL AND WINDS TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN THE NORTHEASTERN PART OF DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 617 PM CDT SUN MAY 7 2006 OKZ001-080000- CIMARRON OK- 617 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF KEYES AT 617 PM CDT...MOVING EAST AT 20 MPH. HAIL BETWEEN THE SIZE OF PEA AND ONE HALF INCH AS WELL AS WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT SUN MAY 7 2006 OKZ002-080045- TEXAS OK- 641 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF EVA AT 641 PM CDT. A SECOND STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF EVA AND WILL CROSS INTO TEXAS COUNTY. BOTH THESE STORMS WERE MOVING EAST AT 25 MPH. PEA TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TEXAS COUNTY...INCLUDING EVA...HOUGH...GUYMON...AND HOOKER SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SUN MAY 7 2006 TXZ012-080045- POTTER TX- 646 PM CDT SUN MAY 7 2006 ...STRONG THUNDERSTORM IN POTTER COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AMARILLO AT 646 PM CDT...MOVING EAST AT 30 MPH. THIS IS A SMALL STORM THAT WILL AFFECT PRIMARILY THE FAR NORTHERN PORTIONS OF THE CITY OF AMARILLO...RIVER ROAD...AND RICK HUSBAND INTERNATIONAL AIRPORT. PEA TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN POTTER COUNTY...INCLUDING THE CITY OF AMARILLO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The Amarillo radar (KAMA), 169 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505694, 5505695, 5505763, 5505764, 5505765.